MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID

BOSTON SCIENTIFIC CORPORATION CAROTID WALLSTENT; STENT, CAROTID
Model Number M001719060
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device entrapment occurred.The patient presented with a stroke which required the deployment of two carotid wallstents.The greater than 75% stenosed target lesion was located in the mildly tortuous and mildly calcified carotid artery.The first carotid wallstent was successfully deployed in the target location.Post stent deployment, it was noted that the stent delivery system became stuck with non-boston scientific wire.Both wire and delivery system were removed together which resulted in a loss of wire access.Wire access was re-established with a new non-bsc guidewire.The second carotid wallstent was advanced and deployed without issue.However, post-deployment, the delivery system also became stuck with the non-boston scientific wire.Both the wire and delivery system were removed together.The procedure was completed at this point.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.This device is recommended for use with a 0.014 inch (0.36mm) guidewire as per the instructions for use (ifu).The device was returned loaded on to the customer's guidewire and was noted to be in a deployed state.The investigator was unable to remove the guidewire from the device.The device was soaked in a water bath at a temperature of 37 degrees celsius for several days to help soften any solidified media present within the guidewire lumen.The device was then removed from the water bath and after considerable manipulation the investigator was still unable to remove the guidewire.The stainless-steel shaft was retracted to re-sheath the delivery system and the investigator was able to remove the guidewire without any issue.The device was flushed without any issue with the guidewire removed.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The stent was not returned for analysis.No other issues were identified during the product analysis.
 
Additional Manufacturer Narrative
This report is being submitted to correct the correction/removal reporting # (h9) in section h.Device manufacturers only.Device evaluated by mfr: the device was returned for evaluation.This device is recommended for use with a 0.014 inch (0.36mm) guidewire as per the instructions for use (ifu).The device was returned loaded on to the customer's guidewire and was noted to be in a deployed state.The investigator was unable to remove the guidewire from the device.The device was soaked in a water bath at a temperature of 37 degrees celsius for several days to help soften any solidified media present within the guidewire lumen.The device was then removed from the water bath and after considerable manipulation the investigator was still unable to remove the guidewire.The stainless-steel shaft was retracted to re-sheath the delivery system and the investigator was able to remove the guidewire without any issue.The device was flushed without any issue with the guidewire removed.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The stent was not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned loaded on to the customer's guidewire and was noted to be in a deployed state.This device is recommended for use with a 0.014-inch (0.36mm) guidewire as per the instructions for use (ifu).The investigator was unable to remove the guidewire from the device.The device was soaked in a water bath at a temperature of 37 degrees celsius for several days to help soften any solidified media present within the guidewire lumen.The device was then removed from the water bath and after considerable manipulation the investigator was still unable to remove the guidewire.The stainless-steel shaft was retracted to re-sheath the delivery system and the investigator was able to remove the guidewire without any issue.The device was flushed without any issue with the guidewire removed.A visual and tactile examination identified no issues with the catheter or delivery system.The device was returned with the stent fully deployed from the delivery system.The stent was not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
CAROTID WALLSTENT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22090040
Report Number2124215-2025-31351
Device Sequence Number6947621
Product Code NIM
UDI-Device Identifier08714729781141
UDI-Public(01)08714729781141(17)280530(10)35388279
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P050019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001719060
Device Catalogue NumberM001719060
Device Lot Number0035388279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Supplement Date Received by Manufacturer06/24/2025
07/07/2025
08/04/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date07/18/2025
08/04/2025
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
97434080-FA
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: SCIENTIA ZOOM 14 X-SUPPORT; GUIDEWIRE: SCIENTIA ZOOM 14 X-SUPPORT; GUIDEWIRE: SCIENTIA ZOOM 14 X-SUPPORT; GUIDEWIRE: SCIENTIA ZOOM 14 X-SUPPORT
Patient Age75 YR
Patient SexMale